MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBB-382-50
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog dual-end brush was used during a scope cleaning on (b)(6), 2019.According to the complainant, the bristles broke off in the scope channel.Another brush was used to complete the cleaning of the scope.There was no patient involvement.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog dual-end brush was used during a scope cleaning on (b)(6) 2019.According to the complainant, the bristles broke off in the scope channel.Another brush was used to complete the cleaning of the scope.There was no patient involvement.Additional information received as of 07nov2019.The bristles were removed by pushing it out of the scope channel.
 
Additional Manufacturer Narrative
Device code 1069 captures the reportable event of brush break.One hedgehog double-end valve brush was received.Visual analysis found that the hedgehog brush was missing bristles from the channel brush and there were kinks along the length of the device.Based on the evaluation of the returned device, the damage is consistent with forceful application of the brush through a scope.A labeling review was performed and found no evidence of misuse.However, it is likely that the user did not follow instruction exerting excessive force on the brush.The directions for use (dfu) states that "endoscope channels may be damaged if brushes are forced through when channels are occluded or if resistance is met during brush passage." therefore, the most probable cause for this event is failure to follow instructions, which indicates that the problem is traced to the user not following the manufacturer's instructions.The device history record (dhr) review found the device met all manufacturing specifications.

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9278735
Report Number3005099803-2019-05367
Device Sequence Number2589216
Product Code MNL
UDI-Device Identifier00816849016900
UDI-Public00816849016900
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2023
Device Model NumberSBB-382-50
Device Catalogue Number60252
Device Lot Number0000181110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1